Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Mixed methods and lower eigenvalue bounds
HTML articles powered by AMS MathViewer

by Dietmar Gallistl HTML | PDF
Math. Comp. 92 (2023), 1491-1509


It is shown how mixed finite element methods for symmetric positive definite eigenvalue problems related to partial differential operators can provide guaranteed lower eigenvalue bounds. The method is based on a classical compatibility condition (inclusion of kernels) of the mixed scheme and on local constants related to compact embeddings, which are often known explicitly. Applications include scalar second-order elliptic operators, linear elasticity, and the Steklov eigenvalue problem.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2020): 65N25
  • Retrieve articles in all journals with MSC (2020): 65N25
Additional Information
  • Dietmar Gallistl
  • Affiliation: Universität Jena, Institut für Mathematik, 07743 Jena, Germany
  • MR Author ID: 1020312
  • Email:
  • Received by editor(s): April 2, 2022
  • Received by editor(s) in revised form: October 19, 2022, and December 6, 2022
  • Published electronically: February 3, 2023
  • Additional Notes: The author was supported by the ERC through the Starting Grant DAFNE, agreement ID 891734.
  • © Copyright 2023 by Dietmar Gallistl.
  • Journal: Math. Comp. 92 (2023), 1491-1509
  • MSC (2020): Primary 65N25
  • DOI:
  • MathSciNet review: 4570331